MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPP81D
Medical Device Problem Codes Break (1069); Degraded (1153); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: it was reported performance breakage suture.An empty opened foil, two suture pieces and a winding former with two re-parked used needles and six needle-suture combinations were returned for analysis.The product code is control release and required eight strands per packet.During the visual inspection of two suture pieces, body fluids were observed along of strands and the ends of suture piece were busted due to the sutures have begun with the degradation process and no functional test could be performed.Six needle-sutures were visually inspected, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems; however, the sutures have begun with degradation process and no functional test could be performed.The foil was examined and showed multiples wrinkles and holes in cavity on bottom foil package due to excessive manipulation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, the assignable cause of performance breakage suture, is suture degradation; due to the improper handling of package.
 
Event or Problem Description
It was reported that a patient underwent an open hysterectomy surgery on (b)(6) 2019 and suture was used.During the procedure, the suture broke.Another like device was used to complete the procedure with no adverse patient consequences.No additional information was provided.

Brand Name
VICRYL PLUS SUTURE 27"(70CM) 0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8456494
Report Number2210968-2019-79725
Device Sequence Number2888026
Product Code GAM
UDI-Device Identifier10705031056886
UDI-Public10705031056886
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue NumberVCPP81D
Device Lot NumberLPZ194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2019
Initial Report FDA Received Date03/27/2019
Patient Sequence Number1